Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 14, NWS Wilmington, OH

March 13, 2006Bracken County, Mason County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 13, 2006, 6:26 PM EST for Bracken County, Mason County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2006, 6:26 PM EST (23:26 UTC)
Expired
Mar 13, 2006, 6:50 PM EST
In force
24 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Bracken County, KY, Mason County, KY

The radar

The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 11:22 AM ESTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 557 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
557 m²/s²
0-3 km storm-relative helicity
522 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 4:37 PM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 13, 4:37 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
437 PM EST MON MAR 13 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
CURRENT SURFACE ANALYSIS DEPICTS VIGOROUS LOW PRESSURE CENTERED
NEAR UP OF MICHIGAN WITH TRAILING COLD FRONT EXTENDING SOUTHWEST.
FRONT LOOKS TO BE LOCATED NEAR A LINE FROM KFWA-KIND-KEVV.
ATMOSPHERE HAS RECOVER A BIT FROM EARLIER CONVECTION. LATEST RUC
INDICATING SOME WEAK CAPE VALUES AROUND 500 J/KG AND LIS AROUND
-2. CURRENT WEATHER WATCH 88 WILL REMAIN IN EFFECT AS WILL
CURRENT FLOOD WATCH. COULD GET SOME ISOLATED WIND GUSTS TO 50
MPH...SO KEPT CURRENT WIND ADVISORY. SOME WRAP AROUND PRECIP WILL
BE POSSIBLE THROUGH EARLY TUESDAY. 1000-850 MB THICKNESSES
SUPPORT SNOW. ISENTROPIC LIFT DEVELOPS LATE WEDNESDAY NIGHT AS
WARM FRONTAL FEATURE MOVES ACROSS THE REGION. CLOUDS WILL
INCREASE AND 1000-850 MB THICKNESSES SUPPORT A MIX OF RAIN AND
SNOW. FOR TEMPS...GUIDANCE NUMBERS WERE PRETTY REASONABLE WITH
THE EXCEPTION OF THE FWC NUMBERS BEING A BIT TOO COOL. SO STUCK
CLOSE TO MAV/MET NUMBERS. RLG

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...
FORECAST STARTS OUT MOIST WITH LOW PRESSURE PROGGED TO TRACK ACROSS
OHIO ON THURSDAY. EXPECT MAINLY RAIN DURING THE DAY...FOLLOWED BY
SNOW THURSDAY NIGHT BEHIND THE LOW. LIGHT ACCUMULATIONS MAY OCCUR.
REST OF LONG TERM WILL FEATURE A NORTHWEST FLOW ALOFT AND HIGH
PRESSURE AT THE SURFACE RESULTING IN COOL AND DRY CONDITIONS.
KEPT TEMPERATURE FORECAST GENERALLY AT OR SLIGHTLY ABOVE
MAV...WHICH IS BELOW CLIMATOLOGICAL NORMALS.

&&

.AVIATION (18Z-18Z)...
BACK EDGE OF LINE OF CONVECTION IS PRETTY MUCH RUNNING ALONG I-71.
EXPECT IT TO BE EAST OF TAFS BY 20Z. BIG QUESTION IS WHETHER
ADDITIONAL CONVECTION WILL DEVELOP AHEAD OF CLDFNT IN WRN IN.
BASED ON RADAR AND SATELLITE FEEL THE THE CHANCE IS LESS THAN 30
PERCENT...SO WILL NOT INCLUDE MENTION IN TAFS.

NEXT PROBLEM IS HOW MUCH WIND THERE WILL BE POST FRONTAL. NEW
MODEL RUNS HAVE BACKED OFF ON STRONG POST FRONTAL LLVL JET. TWEAKED
WINDS DOWN TO 15 TO 20 SUSTAINED...WITH GUSTS 25 TO 30 KTS.

WRAP AROUND MVFR CLDS WORK INTO THE TAFS BETWEEN 03Z AND 06Z.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FOR OHZ026-034-035-042>046-051>056-060>065-070>074-
     077>082-088 UNTIL 7 PM MONDAY.
  ...WIND ADVISORY FOR OHZ026-034-035-042>046-051>056-060>065-
     070>074-077>082-088 FROM 7 PM MONDAY TO 5 AM TUESDAY.
KY...FLOOD WATCH FOR KYZ089>100 UNTIL 7 PM MONDAY.
  ...WIND ADVISORY FOR KYZ091>093 FROM 7 PM MONDAY TO 5 AM TUESDAY.
IN...FLOOD WATCH FOR INZ050-058-059-066-073>075-080 UNTIL 7 PM
     MONDAY.
  ...WIND ADVISORY FOR INZ050-058-059-066-073>075 FROM 7 PM MONDAY
     TO 5 AM TUESDAY.
&&
Hazardous weather outlook, Mar 13, 5:18 AM EST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
518 AM EST MON MAR 13 2006

INZ050-058-059-066-073>075-KYZ091>093-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-141030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE-
KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
518 AM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...
MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

MODERATE RISK OF SEVERE WEATHER AND FLASH FLOODING POSSIBLE TODAY
INTO THE EVENING.

THE STORM PREDICTION CENTER HAS ISSUED A MODERATE RISK OF SEVERE
WEATHER FOR TODAY ACROSS MUCH OF INDIANA...KENTUCKY AND OHIO. THE
MAIN THREAT TODAY WILL BE DAMAGING WINDS WITH LARGE HAIL ALSO POSSIBLE.
TORNADOES WILL ALSO BE A THREAT.

A STRONG LOW PRESSURE CENTER OVER THE MID MISSISSIPPI VALLEY WILL
CONTINUE TO DEEPEN AND MOVE INTO MICHIGAN BY LATER TODAY. THIS
WILL BRING A STRONG COLD FRONT THROUGH INDIANA...OHIO AND KENTUCKY
THIS AFTERNOON AND EVENING.

AHEAD OF THIS COLD FRONT...A STRONG TO SEVERE LINE OF
THUNDERSTORMS WILL MOVE ACROSS INDIANA AND OHIO THIS MORNING.
ADDITIONAL THUNDERSTORMS WILL THEN DEVELOP THIS AFTERNOON IN THE
VICINITY OF THE COLD FRONT. MANY OF THESE STORMS ARE EXPECTED TO
BE SEVERE.

THE GROUND IS MORE THAN SATURATED ACROSS THE OUTLOOK AREA...THUS
ANY ADDITIONAL RAIN WILL EXACERBATE THE FLOODING PROBLEMS. THUNDERSTORMS
TODAY WILL BRING ANOTHER INCH OF RAINFALL WITH A FEW LOCALS POSSIBLY
SEEING UP TO 2 INCHES. AS A RESULT A FLOOD WATCH IS IN EFFECT
THROUGH THIS EVENING.

ONCE THE COLD FRONT MOVES THROUGH...STRONG GUSTY WEST WINDS ARE
EXPECTED WITH WIND GUSTS UP TO 50 MPH. THUS A WIND ADVISORY HAS
BEEN ISSUED FOR THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TODAY.

INZ080-KYZ089-090-094>100-141030-
SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-
518 AM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
INDIANA...NORTHEAST KENTUCKY AND NORTHERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

MODERATE RISK OF SEVERE WEATHER AND FLASH FLOODING POSSIBLE TODAY
INTO THE EVENING.

THE STORM PREDICTION CENTER HAS ISSUED A MODERATE RISK OF SEVERE
WEATHER FOR TODAY ACROSS MUCH OF INDIANA...KENTUCKY AND OHIO. THE
MAIN THREAT TODAY WILL BE DAMAGING WINDS WITH LARGE HAIL ALSO POSSIBLE.
TORNADOES WILL ALSO BE A THREAT.

A STRONG LOW PRESSURE CENTER OVER THE MID MISSISSIPPI VALLEY WILL
CONTINUE TO DEEPEN AND MOVE INTO MICHIGAN BY LATER TODAY. THIS
WILL BRING A STRONG COLD FRONT THROUGH INDIANA...OHIO AND KENTUCKY
THIS AFTERNOON AND EVENING.

AHEAD OF THIS COLD FRONT...A STRONG TO SEVERE LINE OF
THUNDERSTORMS WILL MOVE ACROSS INDIANA AND OHIO THIS MORNING.
ADDITIONAL THUNDERSTORMS WILL THEN DEVELOP THIS AFTERNOON IN THE
VICINITY OF THE COLD FRONT. MANY OF THESE STORMS ARE EXPECTED TO
BE SEVERE.

THE GROUND IS MORE THAN SATURATED ACROSS THE OUTLOOK AREA...THUS
ANY ADDITIONAL RAIN WILL EXACERBATE THE FLOODING PROBLEMS. THUNDERSTORMS
TODAY WILL BRING ANOTHER INCH OF RAINFALL WITH A FEW LOCALS POSSIBLY
SEEING UP TO 2 INCHES. AS A RESULT A FLOOD WATCH IS IN EFFECT
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TODAY.

 TIPTON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 4:10 AM ESTWind AdvisoryILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more24 hr
Mar 13, 5:59 PM ESTSevere Thunderstorm WarningILNWarren31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.